MAUDE Adverse Event Report: DEPUY SPINE INC 5.5 VIPER UNIV POLY DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC 5.5 VIPER UNIV POLY DRIVER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 279734000N
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on may 7, 2024, after inserting the screw with the driver, the driver would not disengage from the screw.When holding the driver still and spinning the sleeve counter clockwise, the driver would not release the screw and instead caused the screw itself to back out.A kocher was used to hold the shaft still and back the holding sleeve off.The procedure was able to be finished with the secondary.There was no surgical delay.No fragments were generated.There were no patient consequences.The procedure was successfully completed.This report involves one (1) universal navigation expedium spine system quick connect poly driver 5.5.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Therapy date: (b)(6) 2024.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A product investigation was conducted.The product was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the tip of the 5.5 viper univ poly driver was stripped, the observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection for the 5.5 viper univ poly driver was not performed due to post manufacturing damge.A functional test was not perform due to mating device was not received to asses the interaction of the devices, however the inability to assemble/disassemble with mating devices can be attributed to the stripped condition the overall complaint was confirmed as the observed condition of the 5.5 viper univ poly driver would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for 5.5 viper univ poly driver, was conducted identifying that lot number gm5596507 as released in two batches batch1: lot qty of 07 units are released on dec 18, 2020 with no discrepancies.Batch2: lot qty of 41 units are released on dec 18, 2020 with no discrepancies.Supplier: seabrook medical as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Corrected data: corrected lot number device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 VIPER UNIV POLY DRIVER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19458045
Report Number1526439-2024-01614
Device Sequence Number18124270
Product Code OLO
UDI-Device Identifier10705034388410
UDI-Public10705034388410
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140927
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279734000N
Device Lot NumberGM5596507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 VIPER UNIV POLY DRIVER; UNKNOWN SCREWS
Patient SexUnknown